Paliperidone Palmitate-Induced Delirium in an Adolescent with Schizophrenia: Case report.

Related Articles

Paliperidone Palmitate-Induced Delirium in an Adolescent with Schizophrenia: Case report.

Sultan Qaboos Univ Med J. 2018 May;18(2):e208-e210

Authors: Mirza H, Harding D, Al-Balushi N

Abstract
Schizophrenia is a serious long-term mental disorder which usually presents in adolescence or early adulthood. However, poor adherence to oral antipsychotics can lead to relapse and rehospitalisation. We report an adolescent male with schizophrenia who was referred to the South London & Maudsley National Health Service Foundation Trust, London, UK, in 2015 due to worsening psychotic symptoms. Following poor compliance with oral medications, a four-week regimen of paliperidone palmitate long-acting injections was initiated, with an initial positive response. However, 10 days after the second dose, the patient developed severe acute-onset delirium with fluctuating levels of consciousness. Paliperidone palmitate was discontinued and the patient instead underwent a course of zuclopenthixol decanoate long-acting injections with a favourable outcome.

PMID: 30210852 [PubMed - in process]